New York, 2019

Hail and Damaging Winds in New York, August 7, 2019

August 7, 2019 · NWS ALY · 38 events in 8 counties and zones

A low pressure system and upper level trough moved through the region during the early afternoon and evening hours of Wednesday, August 7th, 2019. This brought scattered severe thunderstorms to eastern New York which resulted in numerous reports of trees and wires down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A low pressure system and upper level trough moved through the region during the early afternoon and evening hours of Wednesday, August 7th, 2019. This brought scattered severe thunderstorms to eastern New York which resulted in numerous reports of trees and wires down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 7, 12:43 PM EST, 4 minutes earlier.

Area forecast discussion, Aug 7, 12:43 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
143 PM EDT Wed Aug 7 2019

.SYNOPSIS...
A low pressure system and upper level trough will move eastward
across the area today, bringing widespread showers and
thunderstorms. Some of the thunderstorms could be severe and
produce locally heavy rainfall. Mainly scattered showers and
some thunderstorms are expected Thursday into Thursday night, as
a cold front moves through the region. Friday will feature
drier, cooler, and less humid conditions in wake of the cold
front.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 142 PM EDT...Scattered thunderstorms starting to develop
across the Catskills, Capital Region and western New England so
far early this afternoon, but storms have not been able to grow
tall enough to produce any gusty winds just yet.

Temps have reached into the lower 80s for valley areas and SPC
Mesoscale analysis is showing SBCAPE vales of 1500-2500 J/kg
(MLCAPE generally 500-1500 J/kg across the area). Despite the
abundant instability, other factors are not so favorable for
widespread severe storms, as mid level lapse rates are mainly
under under 6 C/km and 0-6 km bulk shear is under 30 kts.

One factor that is a wild card is how the 2 upper impulses will
affect the mode and coverage of severe weather. The upper
impulse in western NY and the other in the mid to southern
Appalachians are well defined but if the southern impulse
dominates, will it rob our region of some moisture and
instability? Will the overall vorticity within the upper
impulses support some enhanced shear for an isolated tornado?
CAMs do show decent coverage of storms this afternoon and
evening but they have had mixed success at predicting coverage
and intensity the entire summer.

Along with the potential for severe storms, will also mention
locally heavy rainfall, as PWAT anomalies are forecast from the
GEFS to be around +1 to +2 STDEV. Some areas will receive
multiple rounds of thunderstorms into this evening, so repeated
downpours could lead to flooding of some low lying and
urban/poor drainage areas. Isolated flash flooding is also
possible, especially for locations that experience multiple
rounds of convection. Model guidance now indicating the bulk of
the showers/thunderstorms, as well as the severe threat, should
diminish before midnight. Just some isolated to scattered
showers and maybe a thunderstorm expected after midnight.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
A broad upper level trough will still be in place across the
region on Thursday, so we kept in mention of scattered showers
and thunderstorms especially during peak diurnal heating of
afternoon into early evening. It will remain warm and humid, as
we will have to wait until a stronger northern stream trough and
associated cold front push through Thursday night before a
drier/cooler air mass is ushered in. A potent short wave and
associated upper jet max will be approaching our region, but not
until late evening into the overnight hours. So the threat of
any severe storms looks to be low, since instability should wane
by the time the short wave reaches eastern NY and western New
England. Will mention mainly scattered showers with isolated
thunderstorms through Thursday night.

Finally, cooler and drier air will filter in on Friday
associated with W-NW flow. While temperatures will be only
slightly cooler than previous days, humidity levels will be
noticeably lower, with dewpoints dropping into the 50s and even
some 40s across the higher terrain. A persistent west-northwest
breeze will make it feel cooler as well. An additional short
wave trough is forecast to move through during the afternoon,
but due to limited moisture and instability, only isolated to
widely scattered showers are expected. An isolated thunderstorm
cannot be ruled out, although any storms will be low- topped due
to the drier air mass in place.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A mean longwave trough will persist over eastern Canada, the
Great Lakes region and the Northeast for the upcoming weekend
and into early next week with a cyclonic flow of cooler and
drier air.

Friday night into Saturday...Northwest flow will persist aloft,
as a short-wave will rotate around the upper low centered over
central Quebec. After a cool and dry night, some instability
showers timed to the diurnal heating may form over the southern
Adirondacks, southern Greens and western Mohawk Valley. Sunshine
will mix with clouds, as H850 temps will be -1 to -2 STDEVs
below normal based on the 00Z GEFS. It will also be breezy with
temps running close to 5 degrees below normal. Humidity levels
will be very comfortable. Lows Friday night will be in the 50s
with some upper 40s over the southern Adirondacks, eastern
Catskills, and southern Greens. Highs Saturday will be in the
mid 60s to lower 70s over the higher terrain, and generally mid
and upper 70s over the valley areas.

Saturday night into Sunday...High pressure builds in at the
surface from the OH Valley and Great Lakes Region, as heights
start to rise aloft. A mainly dry Sunday is expected outside of
a few isolated showers or sprinkles over the southern
Adirondacks during the afternoon with the cold pool still aloft.
H850 temps will still be in the +11C to +14C range according to
the latest 00Z GFS. Lows will be in the upper 40s to mid 50s
with highs in the upper 70s to lower 80s in the valleys and over
the hills with mid 60s to mid 70s over the mtns. More sun than
clouds is expected.

Sunday night into Monday...The mid and upper level flows
flattens briefly ahead of the next mid and upper level trough
that approaches from the Great Lakes Region and central Canada.
Some clouds may increase Sunday night with a cold front moving
across the region during the late morning into the afternoon.
Some isolated showers are possible especially outside of the
Capital District and the mid Hudson Valley. The low-level
moisture is not impressive with this front. Lows will be mainly
in the 50s with a few upper 40s over the southern Dacks. Some
warm advection ahead of the cold front and the mid and upper
level trough will allow highs to be near or slightly above
normal with upper 70s to lower 80s in the lower elevations with
a few mid 80s over the mid Hudson Valley, and upper 60s to 70s
over the higher terrain.

Monday night into Tuesday...The isolated showers should end
early Monday night with the frontal passage, as cyclonic flow
encompasses the region again with a reinforcing surge of cold
advection. We leaned closer to the latest 00Z ECMWF with a drier
TUE, but kept slight chance PoPs in due the slower timing of
the GFS and Ensembles of the frontal passage. Temps may trend
cooler compared to the seasonal values we have in the forecast
here.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A low pressure system and a cold front will bring scattered to
numerous showers and thunderstorms this afternoon into early evening.

Showers have developed near KALB while other scattered showers in
southern NY and western New England are developing and tracking
toward KPOU and KPSF, likely to get to those sites between 19Z-21Z.
They will likely strengthen into thunderstorms once they approach
KPSF and KPOU and included MVFR ceilings and visibilities in
thunderstorms there. The thunderstorms will approach KGFL a little
later but still, sometime between 20Z-22Z.

After about 22Z, there may be additional scattered showers and
thunderstorms but that depends on what develops upstream. So,
including VCSH at all sites into this evening through about 06Z with
the option to amend TAFs if thunderstorms linger beyond 21Z-22Z.
Some thunderstorms could have gusty winds at or above 35 Kt.

After 06Z, most of the showers and thunderstorms should be weakened
and dissipated but MVFR ceilings and visibilities will prevail with
the lingering low level moisture, through about 14Z. VFR ceilings
and visibilities return after about 14Z and continue through midday
Thursday.

Winds will be south at around 10 Kt this afternoon, but gusty to 35
Kt or more possible in thunderstorms, then becoming light tonight.
Winds become west to southwest at less than 10 Kt Thursday morning.

Outlook...

Wednesday Night: High Operational Impact. Likely SHRA...TSRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday to Sunday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A low pressure system and upper level trough will move eastward
across the area today, bringing widespread showers and
thunderstorms. Some of the thunderstorms could be severe and
produce locally heavy rainfall. Mainly scattered showers and
some thunderstorms are expected Thursday into Thursday night, as
a cold front moves through the region. Friday will feature
drier, cooler, and less humid conditions in wake of the cold
front.

Minimum relative humidity values this afternoon will only be
around 60 to 75 percent. RH values will increase to near 100
percent tonight, then drop to minimum values of around 55 to 65
percent on Thursday.

Winds today will be southerly around 5 to 10 mph, decreasing to
less than 5 mph tonight. Winds on Thursday will become
southwest around 5 to 10 mph.

&&

.HYDROLOGY...
Widespread showers and thunderstorms will occur today, mainly
during the afternoon and evening hours, as a low pressure system
moves across the region. With an anomalously moist air mass in
place, locally heavy rainfall will be possible this afternoon
into this evening associated with downpours from thunderstorms.
While amounts will vary due to the convective nature of the
rainfall, widespread rainfall amounts of around 0.5 to 1.0
inches are forecast through tonight. Locally higher amounts will
occur where thunderstorms repeatedly move across the same
areas.

There could be some low lying, urban/poor drainage flooding
where the heaviest downpours occur and repeat. Isolated flash
flooding is also possible this afternoon and evening.

Additional scattered showers and thunderstorms are expected on
Thursday into Thursday night associated with a cold front
passage, but should cause any hydro problems.

Mainly drier weather is expected from Friday through the
upcoming weekend, with only isolated or widely scattered light
showers occurring at times.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...JPV
NEAR TERM...Frugis/NAS/JPV
SHORT TERM...JPV
LONG TERM...Wasula
AVIATION...NAS
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, Aug 7, 3:46 AM EST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Albany NY
446 AM EDT Wed Aug 7 2019

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
446 AM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York and southern Vermont.

.DAY ONE...Today and tonight.

There is a Slight Risk for severe thunderstorms today, mainly during
the afternoon and evening hours. The main threat is damaging winds,
although large hail and even an isolated tornado is also possible.

Locally heavy rainfall associated with downpours from thunderstorms
could lead to minor flooding of low lying, urban and poor drainage
areas, especially this afternoon and evening. Isolated flash
flooding is possible, mainly where thunderstorms repeatedly move
across the same areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance of non severe thunderstorms Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

In the hours before

Special weather statement, Aug 7, 12:09 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Albany NY
109 PM EDT Wed Aug 7 2019

CTZ001-MAZ025-NYZ066-071815-
Northern Litchfield-Southern Berkshire-Eastern Dutchess-
109 PM EDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LITCHFIELD AND
SOUTHEASTERN BERKSHIRE COUNTIES...

At 109 PM EDT, a strong thunderstorm was located near Sharon, or 14
miles west of Torrington, moving northeast at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Torrington, Sharon, Norfolk, Canaan, Sandisfield, Falls Village,
Cornwall Bridge, Winsted, Goshen, Colebrook, Cornwall, South Norfolk,
Sodom, South Canaan, Mooreville, Konkapot, Gomorrah, Kelly Corner,
Mill Brook and West Goshen.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4190 7356 4221 7302 4215 7303 4215 7307
      4212 7306 4211 7307 4209 7307 4207 7306
      4204 7306 4204 7301 4197 7303 4197 7289
      4196 7289 4175 7342
TIME...MOT...LOC 1709Z 237DEG 20KT 4187 7341

NAS
Special weather statement, Aug 7, 12:39 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Albany NY
139 PM EDT Wed Aug 7 2019

NYZ049-050-052>054-071830-
Eastern Albany-Western Rensselaer-Eastern Schenectady-Eastern
Rensselaer-Southern Saratoga-
139 PM EDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY...
SOUTHEASTERN SARATOGA AND NORTHWESTERN RENSSELAER COUNTIES...

At 139 PM EDT, a strong thunderstorm was located over Delmar, moving
northeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Albany, Troy, East Greenbush, Cohoes, Watervliet, Rensselaer,
Colonie, Mechanicville, Latham, Delmar, Guilderland, Menands,
Voorheesville, Green Island, Waterford, Loudonville, Center
Brunswick, Wyantskill, Feura Bush and Wynantskill.

This includes the following highways...
 Interstate 90 between exits 9 and 24.
 Interstate 87 between exits 23 and 7, and between exits 8A and 9.
 Interstate 787 between exits 1 and 9.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4253 7381 4265 7400 4295 7370 4276 7343
TIME...MOT...LOC 1739Z 222DEG 16KT 4264 7384

NAS

The radar

The Albany radar (KENX), 23 km away, was scanning. The volume nearest the first event began at 17:44 UTC.

Open the radar archive at this moment

Event by event

34 thunderstorm wind, 4 hail. Local standard time, as filed.

Hail, Albany

When
August 7, 12:47 PM EST
Where
Albany County, 1.67 mi WNW of Albany
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.660, -73.800

Thunderstorm Wind, Albany

When
August 7, 12:56 PM EST
Where
Albany County, 1.02 mi E of Albany
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.650, -73.750

A tree was downed on Water Street near Columbia Street in downtown Albany.

Thunderstorm Wind, Albany

When
August 7, 1:00 PM EST
Where
Albany County, 1.47 mi SSE of Menands
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.680, -73.720

A tree was downed blocking the shoulder and right lane of Interstate 787.

Thunderstorm Wind, Rensselaer

When
August 7, 1:04 PM EST
Where
Rensselaer County, 1.71 mi SW of Albia
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
42.700, -73.690

Several large tree branches were down on Mill Street near Burden Ave in the city of Troy.

Hail, Rensselaer

When
August 7, 1:05 PM EST
Where
Rensselaer County, 0.86 mi SW of Albia
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.710, -73.680

Thunderstorm Wind, Rensselaer

When
August 7, 1:05 PM EST
Where
Rensselaer County, Albia
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.720, -73.670

Several trees were down on the east side of Troy, especially in the vicinity of Pawling and Campbell. One tree fell onto a vehicle.

Hail, Albany

When
August 7, 1:06 PM EST
Where
Albany County, 0.86 mi SE of Watervliet
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.720, -73.710

Quarter sized hail fell on 6th Avenue.

Thunderstorm Wind, Rensselaer

When
August 7, 1:06 PM EST
Where
Rensselaer County, 1.47 mi SSW of Albia
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.700, -73.680

Two medium to large trees were down on Campbell Ave near Thomas Street in Troy.

Thunderstorm Wind, Rensselaer

When
August 7, 1:08 PM EST
Where
Rensselaer County, 0.69 mi S of Albia
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.710, -73.670

Two large trees were snapped and numerous large branches were downed in and around the Griswold Heights Apartment Complex. The local Fire Department blocked off the area.

Thunderstorm Wind, Rensselaer

When
August 7, 1:09 PM EST
Where
Rensselaer County, 1.02 mi W of Sycaway
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.730, -73.690

Tree snapped and fell onto a car on 3rd Street in downtown Troy.

Thunderstorm Wind, Rensselaer

When
August 7, 1:10 PM EST
Where
Rensselaer County, Albia
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.720, -73.670

A tree was downed on Sheldon Avenue.

Thunderstorm Wind, Rensselaer

When
August 7, 1:11 PM EST
Where
Rensselaer County, 1.02 mi E of Sycaway
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
42.730, -73.650

Route 2 was closed between South Lake Avenue and West Avenue due to downed wires.

Thunderstorm Wind, Dutchess

When
August 7, 1:34 PM EST
Where
Dutchess County, 1.47 mi NNE of Pleasant Vly
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.750, -73.820

A tree fell onto a porch.

Thunderstorm Wind, Dutchess

When
August 7, 1:46 PM EST
Where
Dutchess County, 0.86 mi NW of Clinton Hollow
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.840, -73.830

Tree fell onto wires in the town of Clinton.

Thunderstorm Wind, Columbia

When
August 7, 2:26 PM EST
Where
Columbia County, 1.54 mi E of Pumpkin Hollow
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.130, -73.590

Tree was downed on County Route 7.

Thunderstorm Wind, Ulster

When
August 7, 2:40 PM EST
Where
Ulster County, 0.51 mi W of The Vly
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.880, -74.210

Tree and wires were downed on Buck Road.

Thunderstorm Wind, Ulster

When
August 7, 2:42 PM EST
Where
Ulster County, 0.86 mi NE of Atwood
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.890, -74.160

Trees and wires downed onto an occupied vehicle at Atwood Road.

Thunderstorm Wind, Columbia

When
August 7, 2:43 PM EST
Where
Columbia County, 1.54 mi E of Pumpkin Hollow
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.130, -73.590

Tree was downed on County Route 7.

Thunderstorm Wind, Ulster

When
August 7, 2:43 PM EST
Where
Ulster County, 0.51 mi W of Lamontville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.880, -74.140

Trees and wires were downed on Van Wagenen Lane.

Thunderstorm Wind, Ulster

When
August 7, 2:43 PM EST
Where
Ulster County, 1.03 mi E of Olivebridge
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.920, -74.200

Trees and wires down on Atwood Road.

Thunderstorm Wind, Columbia

When
August 7, 2:50 PM EST
Where
Columbia County, 1.23 mi NW of North Hillsdale
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.240, -73.520

Tree was downed on Hunt Road near County Route 21.

Thunderstorm Wind, Ulster

When
August 7, 2:54 PM EST
Where
Ulster County, 1.03 mi W of Hurley
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.920, -74.090

Wires were downed onto a vehicle at Hurley Mountain Road and Dug Hill Road.

Thunderstorm Wind, Columbia

When
August 7, 2:55 PM EST
Where
Columbia County, 1.47 mi NNE of Harlemville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.290, -73.590

Tree was downed on Rigor Hill Road near Pratt Hill Road.

Thunderstorm Wind, Columbia

When
August 7, 2:58 PM EST
Where
Columbia County, 0.86 mi SW of Austerlitz
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.310, -73.480

A tree was down in the roadway on Route 203 just west of Route 22.

Thunderstorm Wind, Columbia

When
August 7, 3:10 PM EST
Where
Columbia County, 0.51 mi E of Queechy
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.400, -73.420

Power lines were downed on Lillie Road in the town of Caanan.

Thunderstorm Wind, Ulster

When
August 7, 3:13 PM EST
Where
Ulster County, 1.24 mi NE of Glasco
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
42.040, -73.950

Wires were downed onto an unoccupied vehicle on Delaware Ave in Glasco.

Thunderstorm Wind, Dutchess

When
August 7, 3:14 PM EST
Where
Dutchess County, Red Hook
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.000, -73.880

Trees were downed.

Thunderstorm Wind, Montgomery

When
August 7, 3:17 PM EST
Where
Montgomery County, 1.47 mi SSE of Christmans Corners
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.950, -74.560

Trees were downed in the town of Palatine.

Thunderstorm Wind, Ulster

When
August 7, 3:25 PM EST
Where
Ulster County, 1.03 mi E of Cottekill
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
41.850, -74.080

Tree and wires were down on Route 32.

Thunderstorm Wind, Hamilton

When
August 7, 3:28 PM EST
Where
Hamilton County, 0.85 mi SE of Wells
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.390, -74.290

Tree was downed onto wires.

Thunderstorm Wind, Dutchess

When
August 7, 3:34 PM EST
Where
Dutchess County, 0.86 mi NE of Rhinebeck
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.930, -73.910

Trees were downed.

Thunderstorm Wind, Columbia

When
August 7, 3:42 PM EST
Where
Columbia County, 3.3 mi NW of Ancram
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.080, -73.680

A tree was downed onto powerlines on County Route 11 off of State Route 82 in the town of Taghkanic.

Thunderstorm Wind, Columbia

When
August 7, 3:43 PM EST
Where
Columbia County, 2.31 mi NNW of Ancram
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.080, -73.650

A tree was down in the roadway on Klein Road near Doodletown Road.

Thunderstorm Wind, Montgomery

When
August 7, 3:56 PM EST
Where
Montgomery County, 1.71 mi NW of Ft Johnson
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.970, -74.240

A tree was down on McDonald Drive blocking the roadway.

Thunderstorm Wind, Saratoga

When
August 7, 5:05 PM EST
Where
Saratoga County, 1.22 mi NE of Saratoga Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.090, -73.780

A medium sized tree was down on North Broadway.

Hail, Saratoga

When
August 7, 5:07 PM EST
Where
Saratoga County, 1.66 mi ENE of Saratoga Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.090, -73.770

Thunderstorm Wind, Saratoga

When
August 7, 5:07 PM EST
Where
Saratoga County, 1.66 mi ENE of Saratoga Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.090, -73.770

A large tree limb was down on Maple Ave.

Thunderstorm Wind, Saratoga

When
August 7, 5:10 PM EST
Where
Saratoga County, 2.13 mi ENE of Saratoga Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.090, -73.760

Tree limbs were down on Route 50.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2019Every state in 2019This day in weather historyWarnings in New York, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 852632, 845576, 845577, 845579, 845572, 845580, 845573, 845581, 845582, 845583, 845584, 845585, 845586, 845587, 845588, 845589, 845590, 845591, 845592, 845593, 845594, 845595, 845596, 845597, 845598, 845599, 845600, 845601, 845602, 845603, 845604, 845605, 845606, 845607, 845608, 845575, 845609, 845610.